MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1937
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when grasping tissue, the complaint device did not activate and comment on the console said incomplete seal.The complaint device was replaced and the procedure was completed successfully.There was no patient injury or medical intervention and extended procedure time reported was less than ten minutes just to replace the device.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, there was some evidence of bioburden present on the tip of the device.Further inspection showed evidence of all 9 spacer pads were intact without being worn down past the acceptable criteria.The plug, which was stryker branded, was inspected for damage, corrosion and deformation on both sides and none were found.During the device handle inspection, the device handle was inspected for functionality and showed evidence of being functional through the auditory signals produced when the handle was engaged and the handle disengaged as intended.The handle activation button showed evidence of functionality through the tactile click it produced along with engagement and disengagement as intended.The cutting trigger was tested for functionality and engaged and disengaged as intended as well.While the jaws were fully closed, they were inspected and shown to be properly aligned and disengaged as specified.Manual continuity was performed and confirmed to not be acceptable as the multimeter did not pick up energy flow to the top jaw of the device.There was no electrical current from the designated top jaw plug pin to the top jaw.The device was further inspected for the root cause of the electrical issue by separating the device handle into the initial two halves.Upon initial visual inspection of the inside of the device, nothing was shown to be out of the ordinary.The device wiring and solder sleaves were properly placed.Initial inspection showed evidence of potential wiring damage coming from the plug gray wire.Inspecting the soldering sleaves, the soldering sleave connecting the gray wire from the device plug to the smaller gray wire connecting to the top jaw appeared to be potentially damaged as well.There was no electrical current present from the plug pin associated with the top jaw and the gray wire connected with the top jaw.This led to further inspection of the soldering sleave connecting the gray wire from the device plug to the gray wire to the device top jaw.The solder sleave connecting the associated top jaw cable (gray cable) to the associated shaft cable (gray cable) was carefully cut away to investigate the wiring of the cables.It was initially shown that the device shaft cable was positioned at a slightly higher level than the connecting gray cable connecting to the device plug.Cutting more away from the soldering sleave and solder, it was shown that the two cables were not properly soldered together to hold and transfer electrical current from one to the other.The results of the visual inspection and functional testing determined that the reported event was confirmed.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: - wiring soldering discrepancy - device damage to mechanisms during use or shipping damage - electrical connections damaged the instructions for use (ifu) state: - use caution during surgical cases in which patients exhibit certain types of vascular pathology (atherosclerosis, aneurysmal vessels, etc.).For best results, apply the seal to unaffected vasculature.- if the generator provides multiple power settings, use the lowest power needed to achieve the intended effect.- do not use this instrument on vessels in excess of 7 mm in diameter.- if the instrument shaft is visibly bent, discard and replace the instrument.- do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.- eliminate tension on the tissue while sealing and cutting to ensure proper function.- use caution when grasping, manipulating, sealing, and dividing large tissue bundles.- do not bend instrument shaft.- do not attempt to seal over clips or staples as incomplete seals/damage to the cutting blade will occur.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.- do not overfill the jaws of the instrument with tissue, as this may reduce device performance.- keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.- the lever must be continually held with the activation button fully depressed until the seal cycle is complete.The lever does not latch into the activation position.- a continuous tone sounds to indicate the activation of rf energy.When the activation cycle is complete, a two pulsed seal-cycle-complete tone sounds and rf output ceases.- notice ¿ the surgeon may inspect the seal before cutting the vessel or tissue.After inspecting the seal, the surgeon should create a second seal adjacent to the first seal before cutting, as described below.- a tone with multiple pulses indicates that the seal cycle was not completed.Refer to the troubleshooting section for possible causes and corrective actions.Do not cut tissue until you have verified that there is an adequateseal.- to seal adjacent tissue, overlap the edge of the existing seal.The second seal should be distal to the first seal to increase seal margin.- activating energy delivery with a footswitch when the activation button is not fully depressed may result in improper sealing and increase thermal spread to tissue outside the surgical site.Proper pressure is being applied to the tissue when the lever keeps the activation button fully depressed.- energy-based devices, such as esu pencils or ultrasonic scalpels that are associated with thermal spread should not be used to transect seals.- failure to maintain steady pressure on the lever while cutting can result in inadvertent reactivation of energy.- wipe jaw surfaces and edges with a wet gauze pad as needed.- remove any embedded tissue from blade track and jaw hinge area.The reported event will continue to be monitored through post-market surveillance.
 
Additional Manufacturer Narrative
Based on updated information, the medical risks associated with this event are no longer determined to be likely to cause or contribute to a death or serious injury if the malfunction were to recur.As such, this event is no longer considered to be reportable.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key19397536
Report Number0001056128-2024-00058
Device Sequence Number20783593
Product Code NUJ
UDI-Device Identifier07613327504897
UDI-Public07613327504897
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Model NumberLF1937
Device Catalogue NumberLF1937RR
Device Lot Number14947081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown